Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 3, NWS San Angelo, TX

March 25, 2005Kimble County, Mason County, Menard County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 25, 2005, 6:48 PM CST for Kimble County, Mason County, Menard County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 6:48 PM CST (00:48 UTC)
Expired
Mar 25, 2005, 7:15 PM CST
In force
27 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Kimble County, TX, Mason County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:45 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 260048
TORSJT
TXC267-319-327-260115-
/O.NEW.KSJT.TO.W.0003.050326T0048Z-050326T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
648 PM CST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS
  NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS
  NORTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 715 PM CST

* AT 648 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST 
OF   STREETER...OR ABOUT 19 MILES NORTHEAST OF JUNCTION...MOVING   
NORTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221 BY 650 PM
  CST
  US-377 NEAR THE KIMBLE-MENARD COUNTY LINE BY 655 PM CST
  ERNA BY 700 PM CST
  STREETER AND THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY
  715 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3077 9963 3062 9954 3075 9922 3093 9936

$$
1 follow-up statement
000 
WWUS54 KSJT 260102
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CST FRI MAR 25 2005

TXC267-319-327-260115-
/O.CON.KSJT.TO.W.0003.000000T0000Z-050326T0115Z/
MENARD TX-MASON TX-KIMBLE TX-
700 PM CST FRI MAR 25 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM CST FOR NORTHEASTERN
KIMBLE...NORTHWESTERN MASON AND SOUTHEASTERN MENARD COUNTIES...

AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR THE INTERSECTION
OF RANCH ROAD 1773 AND RANCH ROAD 1221...OR ABOUT 18 MILES SOUTHEAST
OF MENARD...MOVING NORTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  VERY NEAR MASON BY 715 PM CST   THIS IS ADANGEROUS STORM.  

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3077 9963 3062 9954 3075 9922 3093 9936

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:50 PM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 25, 3:50 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CST FRI MAR 25 2005

PRIMARY WEATHER FEATURE OF INTEREST WILL AFFECT OUR REGION IN THE
TONIGHT TO EARLY SUNDAY TIME FRAME. COLD FRONTAL BOUNDARY HAS
STALLED IN AN EAST-WEST CONFIGURATION IN OUR SOUTHERNMOST
COUNTIES. SURFACE-BASED INSTABILITY IS DEVELOPING VICINITY OF THE
BOUNDARY. WITH A WEAK EMBEDDED WAVE ALOFT MOVING INTO SOUTHWEST TX
AND WEAKENING CAP...SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG THE
BOUNDARY LATE THIS AFTERNOON AND EVENING. THE FRONT MAY WORK A BIT
NORTHWARD ACROSS OUR SOUTHERN COUNTIES INTO TONIGHT WITH WEAK LOW
LEVEL JET DEVELOPING. SCATTERED ELEVATED CONVECTION EXPECTED
FARTHER NORTH INTO WEST CENTRAL TX TONIGHT...MAINLY EAST OF
HIGHWAY 277. A FEW SEVERE STORMS POSSIBLE ACROSS MAINLY THE
SOUTHEASTERN PART OF WEST CENTRAL TX.

UPPER TROUGH ACROSS THE INTERMOUNTAIN WEST WILL DIG SOUTHEAST INTO
THE SOUTHERN ROCKIES WITH CLOSED LOW FORMATION VICINITY OF EASTERN
NM BY MIDDAY SATURDAY. THE UPPER LOW WILL TRACK ACROSS NORTH TX
SATURDAY NIGHT. COMPLEX SURFACE PATTERN TO SET UP SATURDAY. PACIFIC
FRONT WITH THE APPROACHING UPPER SYSTEM WILL MOVE EAST INTO WEST TX
BY SATURDAY MORNING AND MAY APPROACH OUR WESTERN COUNTIES.
REINFORCING SURGE TO PUSH THE EFFECTIVE COLD FRONT SOUTH OF OUR AREA
SATURDAY EVENING. OVERALL GOING WITH COOLER TEMPERATURES SATURDAY...
AND WILL BE MOST PRONOUNCED IN THE BIG COUNTRY WHERE THE GREATEST
CLOUD COVERAGE AND COLD AIR ADVECTION WILL PREVAIL.

THE BETTER LIFT AND COLD CORE ALOFT FROM THE APPROACHING SYSTEM WILL
IMPINGE ON OUR REGION SATURDAY AFTERNOON AND EVENING. SCATTERED
ELEVATED CONVECTION EXPECTED IN OUR AREA SATURDAY AND SATURDAY
EVENING WITH THE BEST CHANCE IN THE BIG COUNTRY. RAIN CHANCES
DECREASE BY LATE SATURDAY NIGHT.

CLEARING SKIES ON EASTER SUNDAY AS THE UPPER LOW AND TROUGH RAPIDLY
DEPART TO THE MISSISSIPPI VALLEY AND SURFACE HIGH MOVES SOUTHEAST
TOWARD OUR REGION. GOOD RADIATIONAL COOLING SUNDAY NIGHT WITH
CLEAR SKIES...A DRIER AIRMASS AND LIGHT WINDS AS SURFACE HIGH SHIFTS
ACROSS WEST CENTRAL TX TOWARD SOUTH-CENTRAL TX.

DRY AND WARMER WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE
NORMAL MONDAY AND TUESDAY...AS UPPER RIDGE SHIFTS EAST ACROSS THE
PLAINS AND TX TO THE MISSISSIPPI VALLEY. SOUTH WINDS TO INCREASE
TUESDAY APPROACH OF LEE SIDE TROUGH. NEXT UPPER TROUGH IS PROGGED
TO WORK INTO THE PLAINS FROM THE ROCKIES WEDNESDAY INTO THURSDAY.
DRY COLD FRONTAL PASSAGE IS PROGGED WEDNESDAY NIGHT WITH COOLER
BUT CLOSER TO NORMAL TEMPERATURES THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      45  55  38  61 /  30  40  30  10
SAN ANGELO   50  66  39  65 /  30  30  20  10
JUNCTION     52  71  41  66 /  30  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/99
Hazardous weather outlook, Mar 25, 2:14 PM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CST FRI MAR 25 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-262013-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
214 PM CST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAS STALLED
FROM SONORA TO JUNCTION THIS AFTERNOON. THIS FRONT WILL BEGIN TO WORK
BACK TO THE NORTH THIS AFTERNOON AND TONIGHT. AS THIS FRONT COMES
BACK TO THE NORTH...WARM MOIST AIR WILL BEGIN TO RETURN ACROSS WEST
CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS
THE ARE THIS EVENING. ALL THIS COMBINED...SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO BEGIN TO DEVELOP LATE THIS AFTERNOON...AND ESPECIALLY
THIS EVENING. WIND SHEAR PROFILES ARE MORE THAN ADEQUATE FOR ROTATING
THUNDERSTORMS AND SUPER CELLS. AT THIS TIME A SLIGHT RISK FOR SEVERE
THUNDERSTORMS EXISTS EAST OF A LINE FROM JUNCTION TO SAN ANGELO TO
ABILENE TO THROCKMORTON. THE MAIN THREATS FROM THESE THUNDERSTORMS
WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A VERY LOW
POSSIBILITY THAT A TORNADO COULD DEVELOP ALONG OR JUST NORTH OF THE
WARM FRONT AS THUNDERSTORMS BEGIN TO DEVELOP THIS EVENING...WHERE THE
WINDS ARE STILL BACKED TO THE EAST NORTHEAST. AT THIS TIME IT APPEARS
THE MOST LIKELY AREA FOR ANY TORNADOES WOULD BE FROM JUNCTION TO SAN
SABA. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT LOOKS TO BE
BETWEEN 5 AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
AN MESOSCALE COMPLEX AND MOVE TO THE NORTHEAST TOWARDS THE METROPLEX.

.DAYS TWO THROUGH SEVEN...

ON SATURDAY...VERY COLD AIR ALOFT IS EXPECTED TO MOVE INTO THE BIG
COUNTRY SATURDAY. THIS WILL CREATE VERY STEEP LAPSE RATES IN THE
AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE BIG COUNTRY
IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE
HAIL DUE TO THE COLD TEMPERATURES ALOFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING EAST OF A JUNCTION TO
SAN ANGELO...ABILENE TO THROCKMORTON LINE.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:38 PM CSTSevere Thunderstorm WarningSJTKimble, Mason, Menard52 min
Mar 25, 7:14 PM CSTTornado WarningSJTMason31 min
Mar 25, 7:32 PM CSTSevere Thunderstorm WarningSJTBrown, Coleman28 min
Mar 26, 1:13 AM CSTSevere Thunderstorm WarningSJTCoke, Runnels, Taylor, Tom Green62 min
Mar 26, 1:32 AM CSTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green43 min
Mar 26, 1:33 AM CSTSevere Thunderstorm WarningSJTJones, Nolan, Taylor57 min
Mar 26, 2:12 AM CSTSevere Thunderstorm WarningSJTIrion48 min
Mar 26, 2:15 AM CSTSevere Thunderstorm WarningSJTCoke, Irion, Tom Green45 min
Mar 26, 2:39 AM CSTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Taylor66 min
Mar 26, 2:58 AM CSTSevere Thunderstorm WarningSJTCrockett, Irion47 min
Mar 26, 3:01 AM CSTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green44 min
Mar 26, 3:44 AM CSTSevere Thunderstorm WarningSJTColeman, Runnels46 min
Mar 26, 4:49 AM CSTSevere Thunderstorm WarningSJTSutton26 min
Mar 26, 5:15 AM CSTSevere Thunderstorm WarningSJTKimble, Sutton45 min
Mar 26, 5:59 AM CSTSevere Thunderstorm WarningSJTKimble, Mason46 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.